Alert archive / Florida / Small Craft Advisories in 2015
Small Craft Advisory 23, NWS Melbourne, FL
NWS Melbourne, FL issued this small craft advisory at Feb 25, 2015, 4:39 AM EST. It took effect at Feb 25, 2015, 7:00 PM EST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Feb 25, 2015, 4:39 AM EST (09:39 UTC)
- In effect from
- Feb 25, 2015, 7:00 PM EST
- Expired
- Feb 26, 2015, 1:00 PM EST
- In force
- 18 hr
- Issued by
- NWS Melbourne, FL
The text
As transmitted, in the capitals the NWS used until 2016.
355 WHUS72 KMLB 250939 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 439 AM EST WED FEB 25 2015 AMZ550-552-555-261200- /O.NEW.KMLB.SI.Y.0006.150226T0000Z-150226T1200Z/ FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM- SEBASTIAN INLET TO JUPITER INLET 0-20 NM- 439 AM EST WED FEB 25 2015 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST THURSDAY. * WINDS...SOUTH WINDS WILL INCREASE TO 20 TO 25 KNOTS THIS EVENING BECOMING SOUTHWEST AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ570-572-575-261200- /O.NEW.KMLB.SC.Y.0023.150226T0000Z-150226T1500Z/ FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM- 439 AM EST WED FEB 25 2015 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST THURSDAY. * WINDS AND SEAS...SOUTH WINDS WILL INCREASE UP TO 20 TO 25 KNOTS THIS EVENING BECOMING SOUTHWEST 25 TO 30 KNOTS WITH OCCASIONAL GUSTS TO GALE FORCE AFTER MIDNIGHT. SEAS WILL BUILD TO 7 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
748 WHUS72 KMLB 260926 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 426 AM EST THU FEB 26 2015 AMZ570-572-575-261730- /O.EXT.KMLB.SC.Y.0023.000000T0000Z-150226T1800Z/ FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM- 426 AM EST THU FEB 26 2015 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WINDS AND SEAS...SOUTHWEST WINDS 25 TO 30 KNOTS WITH OCCASIONAL GUSTS TO GALE FORCE EARLY THIS MORNING WILL DIMINISH TO 20 TO 25 KNOTS IN THE LATE MORNING. SEAS 7 TO 8 FEET. WINDS AND SEAS WILL DIMINISH IN THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ550-552-555-261200- /O.CON.KMLB.SI.Y.0006.000000T0000Z-150226T1200Z/ FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM- SEBASTIAN INLET TO JUPITER INLET 0-20 NM- 426 AM EST THU FEB 26 2015 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... * WINDS...SOUTHWEST AROUND 20 KNOTS EARLY THIS MORNING WILL DIMINISH AND BECOME WEST 15 TO 20 KNOTS THEN BECOME NORTHWEST 10 TO 15 KNOTS IN THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
332 WHUS72 KMLB 261430 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 930 AM EST THU FEB 26 2015 AMZ570-572-575-261800- /O.CON.KMLB.SC.Y.0023.000000T0000Z-150226T1800Z/ FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM- 930 AM EST THU FEB 26 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WINDS AND SEAS...SOUTHWEST TO WEST WINDS 20 TO 25 KNOTS BECOMING NORTHWEST 10 TO 15 KNOTS IN THE AFTERNOON. SEAS UP TO 7 FEET. WINDS AND SEAS WILL DIMINISH IN THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Feb 25, 4:10 AM EST, 29 minutes earlier.
Area forecast discussion, Feb 25, 4:10 AM EST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
410 AM EST WED FEB 25 2015
.DISCUSSION...
...CHANCE OF STORMS LATE TONIGHT AND THU...
...HAZARDOUS BOATING CONDITIONS TONIGHT INTO THU...
TODAY/TONIGHT...A ROBUST S/W TROUGH WILL SWING THROUGH TX AND DEEP
SOUTH TODAY LEADING TO THE DEVELOPMENT OF LOW PRESSURE OVER THE
CENTRAL GULF BY EARLY AFT. AS LOW TRACKS E/NE TOWARD FL PANHANDLE
LATE TODAY IT WILL LIFT STALLED FRONTAL BOUNDARY ACROSS THE REGION
TO THE NORTH. MODELS SHOW INCREASING ISENTROPIC LIFT AS FRONT BEGINS
TO SHIFT NORTHWARD IN THE MORNING TO EARLY AFT WHICH WILL LIKELY
PRODUCE ANOTHER BAND OF RAIN DURING THIS TIMEFRAME FROM THE ORLANDO
AREA NORTHWARD. ALL OF THE MOS GUIDANCE HAS POPS FROM 60-70 PERCENT
IN THIS REGION AND THEREFORE DID NOT WANT TO DEVIATE TOO FAR FROM
THESE VALUES. PRECIP SHOULD GENERALLY BE ON THE LIGHTER SIDE WITH
AVERAGE RAINFALL TOTALS AROUND A QUARTER OF AN INCH OR LESS. RAIN
CHANCES WILL THEN DECREASE FROM MID TO LATE AFTERNOON AS WARM FRONT
CONTINUES NORTHWARD.
EXTENSIVE CLOUD COVER WILL SHOW SOME SLOW CLEARING FROM SOUTH TO
NORTH AS BOUNDARY LIFTS NORTH OF REGION AND SOUTHERLY FLOW
INCREASES. CLOUD COVER WILL HAVE AN IMPACT ON TEMPS WITH HIGHS IN
THE UPPER 60S/MID 70S OVER THE NORTH AND SOUTHERN SECTIONS STILL
REACHING LOW 80S.
TONIGHT...LOW PRESSURE WILL TRACK RAPIDLY E/NE ACROSS N FLORIDA THIS
EVENING AND OFFSHORE PAST MIDNIGHT. WITH WARM FRONT NORTH OF THE
REGION EXPECTING A DRIER PERIOD INTO THE EVENING WITH RAIN CHANCES
INCREASING LATE TONIGHT AS LOW DRAGS FRONT AND BAND OF PRECIP BACK
TOWARD CENTRAL FLORIDA. LIKELY POPS WITH A SLIGHT CHANCE FOR STORMS
STILL LOOKS GOOD NORTH OF ORLANDO WITH ANY STORMS HAVING THE
POTENTIAL TO PRODUCE STRONG WIND GUSTS.
THU-THU NIGHT...AS SURFACE LOW MOVES QUICKLY AWAY WELL TO THE
NORTHEAST...THE ASSOCIATED COLD FRONT IS STILL PROGGED TO SAG
THROUGH THE AREA. THE 00Z GFS AGAIN SUGGESTS THAT ANOTHER RIPPLE
OR TWO OF LOW PRESSURE WILL MOVE ALONG THE BOUNDARY AND KEEP POPS
HIGH THROUGH THU WITH MENTION OF SLIGHT STORM CHANCES. THEREFORE
HAVE RETAINED LIKELY POPS ACROSS THE AREA DURING THE DAY. THE
FRONT SHOULD FINALLY SAG INTO SOUTH FLORIDA LATE THU NIGHT WITH
LIKELY POPS POSSIBLY HANGING ON IN SOUTHERN SECTIONS DURING THE
EVENING. NORTHWEST/NORTH FLOW IS PROGGED TO ADVECT DRIER AIR DOWN
THE PENINSULA SO HAVE JUST GONE WITH SLIGHT CHANCE POPS AFTER
MIDNIGHT IN THE SOUTH.
FRI-NEXT WED...LARGE HIGH PRESSURE CENTERED OVER THE MID PART OF
THE COUNTRY WILL PUSH FRONTAL BOUNDARY INTO THE NORTHERN BAHAMAS
ON FRI BUT THE MODELS SHOW FRONT HANGING UP AND THE ASSOCIATED
MOISTURE FROM IT LIFTING BACK NORTH...WITH THE ECMWF CONTINUING TO
BE THE WETTER SOLUTION. THIS WILL ALLOW A MENTION OF SLIGHT CHANCE
TO CHANCE POPS AND MOSTLY CLOUDY SKIES THROUGH THE WEEKEND AS A
BREEZY ONSHORE FLOW SETS IN.
TEMPERATURES BELOW SEASONAL NORMS ARE INDICATED FRI INTO SAT
EXCEPT CLOSER TO NORMAL ALONG THE SPACE/TREASURE COAST ON SAT. ABOVE
NORMAL TEMPS ARE INDICATED FROM SUNDAY THROUGH EARLY NEXT WEEK AS
EAST/SOUTHEAST WIND FLOW VEERS TO SOUTH TUE/WED. A DEEP LAYER HIGH
PRESSURE RIDGE IS INDICATED OVER THE AREA EARLY NEXT WEEK...SO
DRY WEATHER LOOKS TO BE ON TAP...WITH THE RIDGE HOLDING THE NEXT
FRONTAL BOUNDARY TO OUR NORTH NEXT WED.
&&
.AVIATION...MORE PREDOMINANT IFR/MVFR CONDS WILL GENERALLY BE
PRESENT OVER NORTHERN TERMINALS THIS MORNING. STILL SOME POTENTIAL
FOR LOWER CIGS TO WORK IN FROM KMLB SOUTHWARD BY DAYBREAK SO WILL
HAVE TO CONTINUE TO MONITOR. CIGS WILL BE SLOW TO LIFT ESPECIALLY
OVER THE NORTH WITH BAND OF LIGHT TO MODERATE RAIN LIKELY DEVELOPING
AGAIN THIS MORNING TO EARLY AFT AS FRONTAL BOUNDARY LIFTS NORTHWARD.
DECREASING RAIN CHANCES AND CONDS IMPROVING TO VFR EXPECTED INTO
LATE AFT/EVENING BEFORE LOW PRESSURE CROSSING NORTH FL SHIFTS COLD
FRONT AND PRECIP WITH ISO STORMS BACK TOWARD THE I-4 CORRIDOR LATE
TONIGHT.
&&
.MARINE...
TODAY/TONIGHT...RELATIVELY LIGHT WINDS WILL EXIST OVER THE WATERS IN
THE MORNING WITH STALLED FRONTAL BOUNDARY ACROSS THE REGION AND SEAS
3-5 FEET. FRONT WILL LIFT NORTHWARD IN THE AFT WITH WINDS BECOMING
SOUTHERLY AND INCREASING INTO TONIGHT AS LOW PRESSURE OVER THE GULF
MOVES ACROSS NORTH FL. WIND SPEEDS WILL INCREASE TO AROUND 20 KNOTS
NEARSHORE AND LIKELY UP TO 25-30 KTS OFFSHORE WITH OCCASIONAL GUSTS
TO GALE FORCE POSSIBLE FOR A BRIEF PERIOD OVERNIGHT.
A SMALL CRAFT ADVISORY WILL GO INTO EFFECT FOR THE ENTIRE COASTAL
WATERS THIS EVENING AND CONTINUE THROUGH THE NIGHT.
THU-FRI...A COLD FRONT WILL BE SAGGING THROUGH THE WATERS ON THU.
A STOUT OFFSHORE WIND IS EXPECTED IN THE EARLY MORNING WITH
EXERCISE CAUTION CONDITIONS NEAR SHORE AND AN ADVISORY OFFSHORE.
THE PRESSURE GRADIENT IS FORECAST TO WEAKEN BY AFTERNOON AS
FRONTAL TROUGH MOVES IN...BUT EXPECT A BAND OF SHOWERS AND
ISOLATED STORMS TO ACCOMPANY THE FRONT...SO OVERALL BOATING
CONDITIONS WILL STAY POOR. THE FRONT WILL PUSH SOUTH OF THE
WATERS THU NIGHT AND NORTHERLY WINDS ARE FORECAST TO BE 15 KNOTS
OR LESS INTO FRI AFTERNOON. A TIGHTENING PRESSURE GRADIENT IS
INDICATED LATE FRI SO DETERIORATING BOATING CONDITIONS LOOK TO BE
ON TAP.
WEEKEND...THE 00Z GFS SHOWS 15-20 KNOT NORTHEAST WINDS SAT MORNING
AND THEN EAST 20-25 KNOTS IN THE AFTERNOON/EVENING...AND STAYING
AROUND 20 KNOTS SUNDAY. THE FORECAST WILL NOT EXPLICITLY STATE
THESE CONDITIONS DUE TO CONSENSUS MODEL OUTPUT BEING A LITTLE
LOWER WITH THE WINDS...BUT EXPECT A SMALL CRAFT ADVISORY WILL BE
IN EFFECT ALL WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 68 61 67 51 / 60 70 60 20
MCO 74 64 71 53 / 60 50 60 30
MLB 77 69 75 59 / 30 20 70 50
VRB 79 67 79 62 / 10 20 70 60
LEE 71 61 67 51 / 60 70 60 20
SFB 70 63 69 52 / 60 60 60 20
ORL 74 64 70 53 / 60 50 60 30
FPR 80 68 81 62 / 10 10 70 60
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY FOR WINDS FROM 7 PM THIS EVENING TO 7 AM
EST THURSDAY FOR FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY
LINE 0-20 NM-SEBASTIAN INLET TO JUPITER INLET 0-20 NM-
VOLUSIA-BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM.
SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 10 AM EST
THURSDAY FOR FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE
20-60 NM-SEBASTIAN INLET TO JUPITER INLET 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM.
&&
SHORT TERM...WEITLICH
LONG TERM....LASCODYHazardous weather outlook, Feb 24, 12:37 PM EST, 16 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1237 PM EST TUE FEB 24 2015 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-242200- FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM- SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA- BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY- NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN- COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY- NORTHERN BREVARD COUNTY- 1237 PM EST TUE FEB 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .RIP CURRENT IMPACT... OCEAN CONDITIONS WILL CONTINUE A MODERATE THREAT FOR RIP CURRENTS AT AREA BEACHES TODAY. THE RISK WILL BE HIGHEST FROM MID AFTERNOON INTO THE EVENING DUE TO TIDAL EFFECTS. IF YOU DECIDE TO ENTER THE CHILLY SURF...SWIM ONLY WITHIN SIGHT OF A LIFEGUARD. .WIND AND SEA IMPACT... WINDS WILL INCREASE OUT OF THE WEST THIS AFTERNOON AROUND 10 TO 15 KNOTS BECOMING NORTHWEST TONIGHT. A BUILDING SWELL WILL INCREASE SEAS UP TO 6 FEET OFFSHORE...POSSIBLY 7 FEET FOR A SHORT DURATION THIS EVENING. SMALL CRAFT SHOULD EXERCISE CAUTION IF VENTURING OFFSHORE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A LOW PRESSURE CENTER WILL DEVELOP OVER THE GULF OF MEXICO WEDNESDAY AND MOVE ACROSS THE NORTHERN FLORIDA PENINSULA WEDNESDAY NIGHT. MARINE CONDITIONS WILL DETERIORATE AHEAD OF THIS SYSTEM WITH INCREASING RAIN CHANCES AND A SLIGHT CHANCE FOR THUNDERSTORMS AS THIS LOW MOVES THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. WEITLICH/PENDERGRAST
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 25, 4:39 AM EST | Small Craft Advisory for Winds | MLB | 26 hr |
Nearby
Small Craft Advisories in Florida, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.